MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1212A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during c-section with bilateral salpingectomy, the device would cut and cauterize the target tissues, but the jaws and at the base of the jaws would stick to the original, intact uterine tissue causing it to rip/tear leading to additional bleeding to the operative sites, in addition to the loss of blood from the c-section procedure.The device did not do a good, clean cauterization and removal of the fallopian tissue.Prolonged care provided to the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during c-section with bilateral salpingectomy, the device would cut and cauterize the target tissues, but the jaws and at the base of the jaws would stick to the original, intact uterine tissue causing it to rip/tear leading to additional bleeding to the operative sites, in addition to the loss of blood from the c-section procedure.The small shears were cauterized.No blood transfusion required.The device did not do a good, clean cauterization and removal of the fallopian tissue.Prolonged care provided to the patient.
 
Additional Manufacturer Narrative

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19704415
Report Number3006451981-2024-00094
Device Sequence Number3641400
Product Code GEI
UDI-Device Identifier10884521744189
UDI-Public10884521744189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1212A
Device Catalogue NumberLF1212A
Device Lot NumberS23HH701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/12/2024
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown